- Docket Number:
- Issued by:
Guidance Issuing OfficeCenter for Drug Evaluation and Research
This guidance is intended to alert pharmaceutical manufacturers, pharmacy compounders, repackers, and suppliers to the potential public health hazard of glycerin contaminated with diethylene glycol (DEG), a poison. FDA has received and continues to receive (most recently in October 2006) reports about fatal DEG poisoning of consumers who ingested medicinal syrups, such as cough syrup or acetaminophen syrup, that were manufactured with DEG-contaminated glycerin. This guidance provides recommendations that will help pharmaceutical manufacturers, repackers, and other suppliers of glycerin, and pharmacists who engage in drug compounding, avoid the use of glycerin that is contaminated with DEG and prevent incidents of DEG poisoning.
You can submit online or written comments on any guidance at any time (see 21 CFR 10.115(g)(5))
If unable to submit comments online, please mail written comments to:
Food and Drug Administration
5630 Fishers Lane, Rm 1061
Rockville, MD 20852
All written comments should be identified with this document's docket number: FDA-2007-D-0374.